Perphenazine-induced sialorrhea successfully treated with sublingual atropine: A case report

Heather Fiona Lee, Mousa Botros, Dante Durand

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Although the theoretical risk of sialorrhea exists for all antipsychotics, few cases have been reported with antipsychotics other than clozapine. In this case report, we describe a patient who developed sialorrhea with the use of perphenazine. The patient is a 75-year-old female with a long history of schizophrenia, and had been on perphenazine for about five years. Sialorrhea developed after increasing the dose of perphenazine to 8 mg by mouth twice daily. Administration of sublingual atropine drops alleviated both nocturnal and daytime excessive salivation.

Original languageEnglish (US)
Pages (from-to)22-24
Number of pages3
JournalPersonalized Medicine in Psychiatry
Volume13-14
DOIs
StatePublished - Mar 1 2019

Keywords

  • Adverse effects
  • Antipsychotics
  • Atropine
  • Perphenazine
  • Sialorrhea

ASJC Scopus subject areas

  • Psychiatry and Mental health
  • Clinical Neurology
  • Clinical Psychology

Fingerprint

Dive into the research topics of 'Perphenazine-induced sialorrhea successfully treated with sublingual atropine: A case report'. Together they form a unique fingerprint.

Cite this